Redness After Efudex Treatment

7 Replies Updated



Conversation Starter

Ren Says:


I have used Efudex twice over several years. I wonder what will help the redness that happens after the crust has peeled away? The affected area is upper lip and side of nose.



Showing Replies 1 - 7 of 7 RSS Feed


Page of 1     Sorted By:
Top Answer
1
Roy Says:

Hi Ren, have you finished taking the course of Efudex at this point? Medline Plus says "If you are using fluorouracil to treat actinic or solar keratoses, you should continue using it until the lesions start to peel off. This usually takes about 2 to 4 weeks. However, the lesions may not be completely healed until 1 or 2 months after you stop using fluorouracil." It also says that the redness is normal, except in cases of a severe red skin rash (which should be reported as a serious side effect). Would you consider your case severe?

As to treating the redness, you may be able to apply an over the counter cream or ointment, but you may want to get that cleared by your doc first just to rule out possible issues post-treatment. I tried an online drug interactions checker for the ingredient Fluorouracil and nothing came up, but that probably doesn't include OTC products. Plus in your specific case, you'd likely need to be selective as to what product(s) could help. If you do speak with your doctor can you please let me know what they say?

REPLYSHAREREPORT
Was this helpful?      0  
2
Ren Says:

Re: Roy (# 1)

Yes, I'll let you know if I speak to my doctor about this. The scabs have almost gone so application is finished. Have only tried cortisone so far but will use trusty old Nivea after this.

REPLYSHAREREPORT
Was this helpful?      0  
3
Roy Says:

I was thinking of suggesting OTC cortisone, as I've used it for other things successfully, but I was not comfortable mentioning it since I am not familiar if it would interact with the Efudex. Regardless, I hope it helps you and I'd be interested in knowing your progress. Wishing you a happy new year!

REPLYSHAREREPORT
Was this helpful?      0  
4
Roy Says:

How are you doing Ren? I just came across a related page where someone has reported positive results using a combination treatment of Efudex with Dovonex. Might want to look into it and ask your doctor whether it could be an option if you need to go through this again down the road. I'd be curious to read more about Paul's experience.

REPLYSHAREREPORT
Was this helpful?      0  
5
Don Says:

Re: Roy (# 3)

Greetings from north of the 49th. I am on my second treatment of efudex 5%. Previous was 12 years ago. I applied efudex 2x daily for 16 days, into the 'healing' stage. I get harsh red skin face, chin, forehead along with the blistering, peeling and pain. After washing areas / dry I wait as long as possible before adding moisturizer. I buy OTC product "Glaxal Base" moisturizing cream, by Wellspring Pharmaceutical Canada. Apply liberally as required to relieve itchy, dry tight skin. At day 21, 5 days post-treatment skin red, some relief on blisters & scabs, lots of peeling. It's like suffering a severe burn and skin has to go thru healing. No option to post pics here.

REPLYSHAREREPORT
Was this helpful?      0  
6
Ren Says:

Re: Don (# 5)

Thanks for your helpful comments. I'm still a bit red but it's slowly getting better. Used cortisone and Nivea. Hard to say if it helped or if time is working its usual magic. Using a sunscreen certainly helps during the day - the others used night time.

REPLYSHAREREPORT
Was this helpful?      0  
7
Don Says:

Re: Ren (# 6)

hi Ren, I stay inside mainly during treatment. I have tried noxema and nivea in the past but find they have other ingredients that irritate skin causing redness, and stings a bit on application.The glaxel base I use is the stuff pharmacists use as the base when making compound. Nothing added. I have also ordered another product which others have recommended. Will advise once a try it. I also have issues finding a nice sunscreen without to many added 'chemicals' / ingredients that irritate skin, can cause redness and some cause skin to breakout. I am presently researching La Roche-Posay 60 spf, ultra-light, Anthelios sunscreen.

https:/­/­www.laroche-posay.ca/­en/­anthelios-ultra-fluid-lotion-spf-60/­3337872412868.html?cgid=sunscreen

REPLYSHAREREPORT
Was this helpful?      0  




Viewing page 1 of 1     Reply


More Discussions:

Efudex treatment effects
I have used Efudex for four weeks and i now have a lump with a hard crust around it, and it is sore and itchy. What shou... 3 replies
pain after treatment
What are the after effecxts of this medicine? How long will they last/ ## The information contained in the link below ha... 2 replies
Malaria treatment after exposure from 21 years ago?
Hello, I served in the British army from 1988 - 1996, during this time I toured Belize and Kenya. Specifically whilst in... 2 replies
hypothrodism after post treatment of hepatitis c
hi everyone , i am suffering from hypothyroidism after treatment of interferon before five month my hepatitis is negativ... 1 reply
testosterone after harvoni treatment
Hi. I am on a 8 week Harvoni treatment with 10 days left until i finish the 8 weeks. After the first 28 days my virus wa... 4 replies
xarelto do and dont after treatment
I was put on xerelto 3 months ago after hip surgery and got a dvt..Dr took blood work last week and a doppler ultrasound... 1 reply
pain medication after suboxone treatment
What pain medication will I be able to use after suboxone treatment is complete ## "What pain medication will I be a... 20 replies
can i continue treatment of AKT4 after havinggap of 50 days or do i need to restart it?
i m 32 diabetic since 3 n half yrs..b43 months diognised with TB PCR n was on treatment of AKT4 for 3 months but after 2...
New Side Effects After Accutane Treatment?
Hi. I finished my 6 month Accutane treatment a month ago and have been feeling very weird since then. I have a lack of e... 3 replies
green oval pill after kidney stone treatment
Received it for medicine after kidney stone shock treatment in South Korea. It's about 1.3cm~1.4cm in length and on ...


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 22 January 2019.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA